MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Catalog Number 0846
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Scar Tissue (2060); Full thickness (Third Degree) Burn (2696)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cabg procedure, the patient suffered a burn.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/10/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No serial number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: is there any damage(s) noted on the pad? very bad smell.· if yes, where are they and what is the description of the damage(s)? chemical smell throughout the pad.What is the serial number of the pad? how long has the account been using mega soft? about 15 years.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? yes, they feel it is a manufacture defect.When were the burns first noticed? beginning of (b)(6).What is the severity of the burn? (please see degrees of burns below and choose one) · first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters · second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful · third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn (such as salve or stitches)? third degree.Where is the burn located on the patient? side and breast folds.Was the reported issue at the pad site or alternate site? seemed alternate site.Besides the burn, did the patient experience any adverse consequence due to the issue? yes, needed burn care in the hospital.Are there any anticipated long-term effects from the burn or injury? scarring.What is the current status of the patient? discharged.What was the surgical procedure? cabg.What was the surgical procedure date? (b)(6).How long did the surgical procedure last? about 8 hours.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? oxivir.How was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? drop sheet and drape.Were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after? no.Was there any patient warming blankets used? no.· if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? ft-10 and olympus.What power levels was generator set to? was there any diminished effect of the generator noted during the surgery? no.What monopolar disposables were used during the procedure? yes.What is the age of the patient? if the age of the patient is not known, is the patient an adult or pediatric patient? adult.What ethnicity is the patient? african american.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/11/2024.Additional information received: using megasoft pads since they went to market.Received new pads 0846 since april.They did not want an in service since they had been using the pads for 15 years.Only cardiac procedures.The rep did confirm that the account they are using two sheets on top between the pad and the patient.Ethicon went over the new updated ifu and that we are saying no sheet between pad and patient.The account is rinsing after they clean.They account is using a 50% alcohol cleaning solution.But they also are using a.05% hydrogen peroxide is being used by the account.The account is saying it is not what they are cleaning the pad with.The burns areas are armpit, back and breast-fold.Not sure if the burns are in contact with the pad.They are using 2 generators at the same time.Covidian generator.Not sure is a prep solution is being used.Ethicon did go over no skin to skin contact for any electrosurgery.But 4x4 sponge in between skin to skin contact.Using hydrogen peroxide damages the pad.The rep says the pads do smell really bad.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/25/2024.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/6/2024.Additional information received: they have made the decision to longer use the pads.They did not use any additional accessories that matched the shape of the burns and reiterated that each burn that occurred was a different shape.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19710639
Report Number1721194-2024-00068
Device Sequence Number8541327
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer07/01/2024
07/24/2024
07/30/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date07/11/2024
07/25/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2001-2023; Z-0598-2024
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown